Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 229, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 5, 2009, 3:25 PM CDT for Covington County, Simpson County, Smith County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2009, 3:25 PM CDT (20:25 UTC)
- Expired
- May 5, 2009, 3:58 PM CDT
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Covington County, MS, Simpson County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 56 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 10:15 AM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, May 5, 10:15 AM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT TUE MAY 5 2009
.UPDATE...LATEST SURFACE ANALYSIS HAS THE STALLED FRONTAL BOUNDARY
JUST SOUTH OF OUR AREA NEAR THE INTERSTATE 10 CORRIDOR. VISIBLE
SATELLITE IMAGERY SHOWS SOME ENHANCED CU DEVELOPING ALONG THE
BOUNDARY ALREADY THIS MORNING. THE BOUNDARY IS STILL EXPECTED TO
DRIFT NORTH THIS AFTERNOON INTO THE SOUTHERN PORTIONS OF OUR AREA
AND RESULT IN THE GREATEST CHANCE FOR RAIN THERE THIS AFTERNOON.
ALTHOUGH WATER VAPOR IMAGERY/RUC ANALYSIS SUGGESTS THAT THE WEAK
SHORTWAVE THAT HELP SPAWN OVERNIGHT AND EARLY MORNING SHOWERS HAS
SHIFTED EAST OF OUR AREA...LOCAL RADARS STILL HAD ISOLATED TO
SCATTERED SHOWERS CONTINUING NORTH OF INTERSTATE 20. THIS ACTIVITY
IS EXPECTED TO BECOME MORE ISOLATED AFTER NOON. MINOR ADJUSTMENTS TO
CLOUDS...POPS AND MORNING THUNDERSTORM WORDING. UPDATES HAVE BEEN
POSTED. /22/
&&
.PREVIOUS DISCUSSION...SHORT TERM...TODAY THROUGH WEDNESDAY
NIGHT...CERTAINLY NOT AN EASY FORECAST TO TRY AND FIGURE OUT OVER
THE NEXT 48 HOURS. MODELS CONTINUE TO SHOW A COUPLE OF THUNDERSTORM
COMPLEXES AFFECTING THE FORECAST AREA THROUGH THE PERIOD AS A
STALLED FRONTAL BOUNDARY THAT'S CURRENTLY STALLED TO THE
SOUTH...BEGINS TO LIFT NORTHWARD ACROSS THE AREA LATER THIS
AFTERNOON AND THROUGH TONIGHT. MODELS AGAIN AGREE IN SHOWING
THIS...BUT AS FOR TIMING AND EXACT TRACK OF THESE COMPLEXES...MODELS
REALLY HAVEN'T BEEN MUCH HELP IN NAILING DOWN THESE FINER DETAILS.
AS A RESULT...THE FORECAST THROUGH MUCH OF THE PERIOD WILL BE QUITE
THE BLEND OF MODELS...OPINION...AND THINKING AS TO THE OVERALL
MANNER OF HOW THE LAST COUPLE OF COMPLEXES MOVED THROUGH THE AREA
DURING THE PREVIOUS FEW DAYS.
FIRST OFF THOUGH...WITH THE BEFORE MENTIONED FRONT NEARLY STALLED
OUT ALONG TO JUST SOUTH OF A KHBG TO KMCB LINE...RADAR THIS MORNING
CONTINUE TO SHOW SOME SCATTERED ELEVATED CONVECTION SHIFTING EAST
SOUTHEAST ACROSS AREAS MAINLY ALONG AND NORTH OF THE INTERSTATE 20
CORRIDOR AS A WEAK TROUGH CONTINUES TO SWING EAST ACROSS THE MID
SOUTH. THIS ACTIVITY WILL CONTINUE TO DO SO THROUGH THE MORNING
HOURS.
THE THINKING FOR TODAY IS THAT MOST OF THE CONVECTION WILL LATER
SHIFT AND STAY SOUTH OF THE INTERSTATE 20 CORRIDOR IN THE VICINITY
OF THE STALLED BOUNDARY. A FEW STRONG STORMS...ONE OR TWO IN WHICH
COULD BRIEFLY REACH SEVERE LIMITS...COULD BE POSSIBLE MAINLY ACROSS
THE SOUTHWEST AS THE FRONT BEGINS TO PIVOT NORTHWARD LATER THIS
AFTERNOON. INSTABILITY LOOK BETTER IN THIS AREA AND WITH DECENT
LAPSE RATES RESIDING IN THE AREA...THINKING IS THAT HAIL WILL BE THE
BIGGEST CONCERN...BUT CERTAINLY WON'T RULE OUT SOME GUSTY WINDS.
THE FRONT WILL CONTINUE TO LIFT NORTHWARD ACROSS MAINLY WESTERN
PORTIONS OF THE FORECAST AREA THROUGH LATE TONIGHT. DEEP GULF
MOISTURE WILL ALSO SURGE NORTHWARD IN THE WAKE OF THE FRONT. AS IT
DOES SO...A FAIRLY DECENT UPPER LEVEL DISTURBANCE WILL SWING ACROSS
THE REGION CAUSING A COMPLEX OF THUNDERSTORMS TO DEVELOP NEAR TO
JUST NORTH OF THE ARKLATEX AND RAPIDLY RACE EAST SOUTHEAST ALONG THE
FRONTAL BOUNDARY AND IMPACTING AT LEAST THE WESTERN HALF OF THE
FORECAST AREA AFTER MIDNIGHT TONIGHT...AND CONTINUE TO THROUGH THE
FORECAST AREA DURING WEDNESDAY.
I'VE GONE AHEAD AND HOISTED A FLASH FLOOD WATCH...WHICH WILL RUN
FROM 00Z THIS EVENING THROUGH 12Z WEDNESDAY MORNING...FOR AREAS
MAINLY ALONG AND NORTH OF A LINE FROM RAYVILLE LOUISIANA...TO
VICKSBURG MISSISSIPPI...TO YAZOO CITY...TO WINONA. LOCATIONS ACROSS
THIS AREA OVER THE PAST FEW DAYS HAS ALREADY RECEIVED AMOUNTS
RANGING FROM 2 TO 5 INCHES. WITH ANOTHER 1 TO 3 TO LOCALLY 4 INCHES
OF RAIN POSSIBLE LATE TONIGHT INTO WEDNESDAY MORNING...FLASH
FLOODING WILL LIKELY OCCUR IN SOME LOCATIONS ACROSS THIS AREA.
DEPENDING UPON HOW THIS COMPLEX EVOLVES AND TRACKS...THIS WATCH AREA
COULD BE EXPANDED IN BOTH TIME AND AREA IF NEEDED BY LATER SHIFTS.
IN ADDITION...GIVEN THE EXPECTED NATURE OF THE COMPLEX...SOME OF
THE STORMS COULD BE SEVERE WITH STRONG DAMAGING STRAIGHT LINE
WINDS AND HAIL BEING THE PRIMARY CONCERNS...BUT A BRIEF TORNADO OR
TWO CAN'T BE RULED OUT.
THE COMPLEX WILL CONTINUE TO SHIFT EAST ACROSS THE CWA THROUGH THE
DAY WEDNESDAY. BY THIS TIME...THE FRONT WILL BE NORTH OF THE
FORECAST AREA WITH MOST...IF NOT ALL...OF THE CWA RESIDING IN SOME
PRETTY JUICY AIR. DURING THIS TIME AND INTO WEDNESDAY
NIGHT...ANOTHER UPPER LEVEL DISTURBANCE IS PROGGED TO SEND YET
ANOTHER COMPLEX OF STORMS TOWARDS THE CWA. WHERE THIS COMPLEX WILL
EXACTLY MOVE ACROSS THE FORECAST AREA IS AGAIN A BIT OF AN UNKNOWN.
TYPICALLY AS THE FIRST COMPLEX MOVES THROUGH...IT'LL SEND AN OUTFLOW
BOUNDARY SOUTH THAT EVENTUALLY STALLS OUT. THEN WHEN THE NEXT
COMPLEX MOVES THROUGH...IT'LL RIDE THE NEW BOUNDARY ACROSS THE AREA.
HERE IN THOUGH LIES THE PROBLEM. THE EXACT TRACK OF THIS SECOND MCS
WILL BASICALLY DEPEND ON THE PLACEMENT OF THE LEFT OVER BOUNDARY
FROM THE FIRST...TONIGHT'S...MCS. MODELS SHOW THIS SECOND COMPLEX
MOVING EAST ALONG THE ORIGINAL FRONT...BUT AS WE'VE OBSERVED WITH
THESE SYSTEMS THE PAST FEW DAYS...THE NEXT SYSTEM TENDS TO BE A
LITTLE FURTHER SOUTH WERE AGAIN THE NEW BOUNDARY IS AND THE BETTER
JUICER AIR RESIDES. FOR THE MEANTIME...AS FAR AS POPS ARE CONCERNED
FOR WEDNESDAY NIGHT...I STUCK WITH GUIDANCE GIVEN THE UNKNOWN AS TO
WHERE THINGS WILL SETUP FOR THE PASSAGE OF THE NEXT COMPLEX. /19/
.LONG TERM...ACTIVE AND CHALLENGING WEATHER PATTERN LOOKS REMAIN THE
CASE FOR THE LATTER PORTION OF THE WEEK. MUCH OF WHAT OCCURS THU-FRI
WILL HIGHLY DEPEND ON HOW THE SYSTEM FRO TONIGHT-WED WORKS OUT. AS
WAS MENTIONED WITH LAST NIGHTS FORECAST...NW FLOW PATTERN WILL BE
OVER THE REGION AND THAT BRINGS MUCH TIMING UNCERTAINTY TO
INDIVIDUAL WAVES. ADDITIONALLY...EACH WAVE WILL HAVE TO WORK WITH AN
ATMOSPHERE THAT WAS DISRUPTED BY AN EARLIER SYSTEM AND KNOWING WHERE
BOUNDARIES AND INSTABILITY AXIS WILL EXIST IS KEY...BUT DIFFICULT
TO PIN POINT. TRADITIONALLY...THESE NW FLOW SETUPS STEADILY PROGRESS
TAD S WITH EACH WAVE. HOWEVER...MODEL GUID IS NOT FOLLOWING THIS
PROGRESSION AND ACTUALLY PUSHES EACH STORM CLUSTER A TAD FURTHER N
WITH EACH WAVE PASSAGE. ONE THING THE MODELS DO HAVE SOME AGREEMENT
WITH IS THAT THE MORE SUBSTANTIAL WAVE WITH THE GREATEST LARGE SCALE
DYNAMICS WILL IMPACT THE AREA TONIGHT INTO WED. FOR THE END OF THE
WEEK INTO THE WEEKEND...HUGE QUESTION MARKS EXIST ON TIMING EACH
DISTURBANCE. ALSO...THESE SEEM TO BE SMALLER IN SCOPE WHICH MAY ONLY
RESULT IN SMALLER COMPLEXES. HOWEVER...JUST BECAUSE THEY MAY BE
SMALLER...DOESN'T MEAN THEY WON'T PACK A PUNCH. THE ATMOSPHERE WILL
CONTINUE TO BE QUITE UNSTABLE ALONG AND AHEAD OF ANY STALLED SFC
BOUNDARY WITH SOLID LAPSE RATES IN PLACE. AT THIS TIME...I CAN SEE
SOME COMPLEX OR A PORTION OF A COMPLEX BRING SOME STRONG/SVR STORMS
TO THE AREA THU INTO THU NIGHT WITH EVEN A BIT MORE POSSIBLE FRI
INTO SAT. HOWEVER...TOO MUCH UNCERTAIN EXISTS IN WHERE/WHEN THIS MAY
OCCUR BEYOND THU NIGHT. THUS I WILL HOLD OF ON MENTIONING ANY SVR
FOR FRI INTO SAT. I DO HAVE ENOUGH CONFIDENCE TO MENTION A RISK OF
SOME STRONG/SVR STORMS FOR THU INTO THU NIGHT. AT THIS TIME...I WILL
LEAN CLOSER TO THE GUID...BUT STILL STAY ON THE SOUTHERN EDGE OF
WHAT THEY SUGGEST. I WILL MENTION THE RISK FOR THE N HALF OF THE CWA
AS A START WITH WINDS/HAIL BEING THE PRIMARY RISK FROM SOME COMPLEX
OF STORMS.
AS FOR THE FORECAST ELEMENTS...GUID TEMPS AND POPS WERE GENERALLY
ACCEPTED AS IT DID SEEM TO COVER THE UNCERTAINTY IN TIMING AND
LOCATION. I DID TWEAK HIGH TEMPS DOWN A TAD FOR THU AS UPPER 90S MAY
BE TOUGH TO ACHIEVE AS WE WILL HAVE TO OVERCOME VERY WET SOILS ALONG
WITH CLOUDS AND POSSIBLY SOME LEFT OVER OUTFLOW BOUNDARY OR EVEN
PRECIP. AS FOR POPS...THE FOCUS WILL CONTINUE TO BE ACROSS THE N
HALF OF THE CWA THROUGH THE PERIOD AND I HAVE USED A MIX OF THE
LATEST GUID AND PREV FORECAST. POPS WILL CONTINUE TO RANGE FROM
20-30% FROM FRI-MON. /CME/
&&
.AVIATION...UPDATED...VFR TO PERIODS OF MVFR FLIGHT CATEGORIES WILL
PREVAIL THROUGH THE REMAINDER OF THE DAY. A FEW SITES WITH MVFR
CEILINGS SHOULD BEGIN TO SEE CLOUDS BREAK UP THROUGH THE REMAINDER
OF THE MORNING INTO THE AFTERNOON. VISIBILITIES FOR MOST SITES
SHOULD REMAIN VFR THROUGH THE REMAINDER OF THE MORNING AND INTO THE
AFTERNOON. CONVECTION IS EXPECTED TO DEVELOP THIS AFTERNOON MAINLY
ACROSS AREAS SOUTH OF THE INTERSTATE 20 CORRIDOR WHERE A WARM FRONT
WILL BEGIN TO LIFT NORTHWARD LATER THIS AFTERNOON. SITES WHERE
SHOWERS AND THUNDERSTORMS ARE OBSERVED WILL EXPERIENCE AT MINIMUM
MVFR CONDITIONS...WITH A BRIEF PERIOD OF IFR TO LIFR CONDITIONS
POSSIBLE IF CAUGHT UNDER A HEAVIER DOWNPOUR. BY LATE TONIGHT INTO
EARLY WEDNESDAY MORNING...A COMPLEX OF STORMS IS EXPECTED TO MOVE
INTO NORTHWEST PORTIONS OF THE AREA. THIS COMPLEX IS EXPECTED TO
MOVE SOUTH AND EAST THROUGH THE OVERNIGHT HOURS. SITES IN THE PATH
OF THIS COMPLEX WILL AGAIN SEE A PROLONGED PERIODS OF IFR TO LIFR
CONDITIONS POSSIBLE. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 81 66 83 68 / 47 32 64 32
MERIDIAN 81 66 83 66 / 41 28 72 39
VICKSBURG 81 67 83 69 / 46 49 58 27
HATTIESBURG 83 68 87 68 / 42 19 35 22
NATCHEZ 82 68 86 70 / 40 27 29 18
GREENVILLE 79 66 79 69 / 27 64 73 47
GREENWOOD 79 64 78 67 / 24 61 77 48
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING
FOR MSZ018-019-025>028-034>036-040>042-047.
LA...FLASH FLOOD WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING
FOR LAZ007>009-015-016.
AR...FLASH FLOOD WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING
FOR ARZ074-075.
&&
SHORT TERM: 19
LONG TERM: CMEHazardous weather outlook, May 5, 5:49 AM CDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 549 AM CDT TUE MAY 5 2009 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>028-034>036-040>042- 047-061100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN- 549 AM CDT TUE MAY 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...AND PORTIONS OF NORTHEAST LOUISIANA...AND NORTHWEST AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT INTO EARLY WEDNESDAY MORNING AS A COMPLEX OF STORMS IS EXPECTED TO DEVELOP NORTHWEST OF THE AREA THIS EVENING...AND QUICKLY MOVE INTO THE FORECAST AREA LATE TONIGHT. DAMAGING WIND AND HAIL ARE THE PRIMARY CONCERNS...ALTHOUGH A FEW TORNADOES CAN NOT BE RULED OUT. IN ADDITION...WITH RAINFALL TOTALS RANGING FROM 2 TO 5 INCHES HAVING ALREADY FALLEN OVER THE AREA WITH IN THE PAST FEW DAYS...AS THIS COMPLEX MOVES ACROSS THE AREA LATE TONIGHT INTO WEDNESDAY MORNING...ANOTHER 1 TO 3...TO LOCALLY 4 TO 5...INCHES OF RAIN WILL BE POSSIBLE. THIS COULD LEAD TO SOME LOCALIZED FLASH FLOODING ACROSS THE AREA. AS A RESULT...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE AREA FROM THIS EVENING INTO WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ON WEDNESDAY AS THE BEFORE MENTIONED COMPLEX OF STORMS CONTINUES TO MOVE ACROSS THE FORECAST AREA. DAMAGING WIND AND HAIL WILL CONTINUE TO BE THE PRIMARY CONCERNS...BUT AGAIN A FEW TORNADOES CAN NOT BE RULED OUT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE DURING THIS TIME WHICH COULD LEAD TO SOME LOCALIZED FLASH FLOODING. ANOTHER ROUND OF STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE SOMETIME WITHIN THE THURSDAY AND THURSDAY NIGHT TIME FRAME AS ANOTHER COMPLEX OF STORMS EVOLVE ACROSS THE REGION. AT THIS TIME...LOCATIONS NORTH OF I-20 LOOK TO HAVE THE RISK OF SEEING A COMPLEX OF STORMS WHICH COULD PRODUCE DAMAGING WINDS AND HAIL. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE TONIGHT INTO WEDNESDAY. MSZ029>033-037>039-043>046-048>052-061100- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE- 549 AM CDT TUE MAY 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...AND ALL OF EAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... SEVERE THUNDERSTORMS WILL BE POSSIBLE AFTER MIDNIGHT TONIGHT AND INTO EARLY WEDNESDAY MORNING AS A COMPLEX OF STORMS IS EXPECTED TO DEVELOP NORTHWEST OF THE AREA THIS EVENING...AND MOVE INTO THE AREA AFTER MIDNIGHT. DAMAGING WIND AND HAIL ARE THE PRIMARY CONCERNS...ALTHOUGH A FEW TORNADOES CAN NOT BE RULED OUT. IN ADDITION...LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH COULD LEAD TO SOME LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ON WEDNESDAY AS A COMPLEX OF STORMS CONTINUES TO MOVE ACROSS THE FORECAST AREA. DAMAGING WIND AND HAIL WILL CONTINUE TO BE THE PRIMARY CONCERNS...BUT AGAIN A FEW TORNADOES CAN NOT BE RULED OUT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH COULD LEAD TO SOME LOCALIZED FLASH FLOODING. THEN...ANOTHER ROUND OF STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE SOMETIME WITHIN THE THURSDAY AND THURSDAY NIGHT TIME FRAME AS ANOTHER COMPLEX OF STORMS EVOLVE ACROSS THE REGION. AT THIS TIME...LOCATIONS NORTH OF I-20 LOOK TO HAVE THE RISK OF SEEING A COMPLEX OF STORMS WHICH COULD PRODUCE DAMAGING WINDS AND HAIL. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE TONIGHT INTO WEDNESDAY. LAZ023>026-MSZ053>066-072>074-061100- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 549 AM CDT TUE MAY 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND SOUTH MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... AN ISOLATED STRONG TO SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL AND WIND GUSTS BETWEEN 50 AND 60 MPH WILL BE POSSIBLE THIS AFTERNOON...PARTICULARLY ACROSS PORTIONS OF EAST CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI. A WARM FRONT WILL BE MOVING BACK NORTHWARD INTO THE AREA DURING THE HEAT OF THE AFTERNOON...LEADING TO THE DEVELOPMENT OF SOME THUNDERSTORMS OVER THE AREA. SOME OF THE THUNDERSTORMS MAY BECOME STRONG AND PERHAPS SEVERE...AND LAST INTO TUESDAY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY ACROSS THE ENTIRE AREA. A COMPLEX OF STORMS IS EXPECTED TO DEVELOP NORTHWEST OF THE OUTLOOK AREA TUESDAY EVENING...AND MOVE INTO THE FORECAST AREA DURING THE LATE MORNING HOURS AND INTO THE DAY PERIOD ON WEDNESDAY. DAMAGING WIND AND HAIL ARE THE PRIMARY CONCERNS...ALTHOUGH TORNADOES CAN NOT BE RULED OUT. IN ADDITION...LOCALLY HEAVY RAINFALL COULD ALSO BE POSSIBLE WHICH COULD LEAD TO SOME LOCALIZED FLASH FLOODING. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED TODAY...BUT MAY BE NEEDED ON WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 19/CME
In the hours before
Local storm report, May 5, 1:51 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
151 PM CDT TUE MAY 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM NON-TSTM WND DMG LAUREL 31.69N 89.14W
05/03/2009 JONES MS EMERGENCY MNGR
A TREE FELL ON A HOUSE IN LAUREL. A ROOF WAS BLOWN OFF OF
A BARN ON HWY 15 ABOUT 5 MILES SOUTHEAST OF LAUREL. THIS
WAS DUE TO A WAKE LOW WHICH PASSED THROUGH THE AREA.
0135 AM TSTM WND DMG MACEDONIA 31.38N 89.17W
05/04/2009 FORREST MS EMERGENCY MNGR
THREE TREES WERE BLOWN DOWN.
0215 AM FLASH FLOOD HATTIESBURG 31.31N 89.31W
05/04/2009 FORREST MS EMERGENCY MNGR
NUMEROUS STREETS AND ROADS ACROSS HATTIESBURG ARE
FLOODED. 2.34 IN HAS ALREADY BEEN MEASURED IN THE CITY
AND THAT FELL IN ABOUT 1 HR...RAIN IS STILL FALLING.
&&
WILSONSpecial weather statement, May 5, 3:12 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 312 PM CDT TUE MAY 5 2009 MSZ049-055-056-052055- SMITH MS-RANKIN MS-SIMPSON MS- 312 PM CDT TUE MAY 5 2009 A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES EAST OF HARRISVILLE AT 312 PM CDT...MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SIMPSON...SOUTHERN RANKIN AND WESTERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. CAW
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 4:24 AM CDT | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Claiborne, Clarke and 31 more | 36 hr |
| May 5, 11:27 AM CDT | River Flood Advisory | JAN | Bolivar, Washington | 35 hr |
| May 5, 11:27 AM CDT | River Flood Advisory | JAN | Issaquena, Washington | 24 hr |
| May 5, 11:27 AM CDT | River Flood Advisory | JAN | Claiborne, Jefferson, Warren | 24 hr |
| May 5, 4:21 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 39 min |
| May 5, 4:59 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Lamar, Marion | 46 min |
| May 5, 5:43 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 47 min |
| May 5, 5:44 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 34 min |
| May 5, 6:32 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 43 min |
| May 5, 6:50 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 40 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.